Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/23426
Title: A modified genetic algorithm approach for scheduling of perfect maintenance in distributed production scheduling
Authors: Chung, SH
Chan, FTS 
Chan, HK
Keywords: Distributed scheduling
Genetic algorithms
Multi-factory production
Perfect maintenance
Production scheduling
Issue Date: 2009
Publisher: Pergamon Press
Source: Engineering applications of artificial intelligence, 2009, v. 22, no. 7, p. 1005-1014 How to cite?
Journal: Engineering applications of artificial intelligence 
Abstract: Distributed Scheduling (DS) problems have attracted attention by researchers in recent years. DS problems in multi-factory production are much more complicated than classical scheduling problems because they involve not only the scheduling problems in a single factory, but also the problems in the higher level, which is: how to allocate the jobs to suitable factories. It mainly focuses on solving two issues simultaneously: (i) allocation of jobs to suitable factories and (ii) determination of the corresponding production schedules in each factory. Its objective is to maximize system efficiency by finding an optimal plan for a better collaboration among various processes. However, in many papers, machine maintenance has usually been ignored during the production scheduling. In reality, every machine requires maintenance, which will directly influence the machine's availability, and consequently the planned production schedule. The objective of this paper is to propose a modified genetic algorithm approach to deal with those DS models with maintenance consideration, aiming to minimize the makespan of the jobs. Its optimization performance has been compared with other existing approaches to demonstrate its reliability. This paper also tests the influence of the relationship between the maintenance repairing time and the machine age to the performance of scheduling of maintenance during DS in the studied models.
URI: http://hdl.handle.net/10397/23426
ISSN: 0952-1976
EISSN: 1873-6769
DOI: 10.1016/j.engappai.2008.11.004
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

56
Last Week
0
Last month
1
Citations as of Aug 13, 2017

WEB OF SCIENCETM
Citations

43
Last Week
0
Last month
0
Citations as of Aug 12, 2017

Page view(s)

40
Last Week
1
Last month
Checked on Aug 13, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.